Alert archive / Washington / Fire Weather Watches in 2021
Fire Weather Watch 7, NWS Spokane, WA
NWS Spokane, WA issued this fire weather watch at Aug 10, 2021, 1:06 PM PDT. It took effect at Aug 12, 2021, 8:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 10, 2021, 1:06 PM PDT (20:06 UTC)
- In effect from
- Aug 12, 2021, 8:00 AM PDT
- Expired
- Aug 11, 2021, 1:44 PM PDT
- In force
- Issued by
- NWS Spokane, WA
The text
As transmitted.
592 WWUS86 KOTX 102006 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 106 PM PDT Tue Aug 10 2021 ...DRY AND BREEZY CONDITIONS THURSDAY... Breezy to gusty north winds coupled with low relative humidities will lead to fire weather concerns down the Okanogan Valley Thursday. WAZ684-110415- /O.NEW.KOTX.FW.A.0007.210812T1500Z-210813T0300Z/ East Washington Okanogan/Methow Valleys (Zone 684)- 106 PM PDT Tue Aug 10 2021 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN VALLEY... The National Weather Service in Spokane has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Thursday morning through Thursday evening. * Affected Area: Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684). * Winds: North 10 to 15 mph with gusts up to 40 mph. * Relative Humidities: 13 to 20 percent. * Impacts: Rapid fire spread with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
3 follow-up statements
604 WWUS86 KOTX 110355 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 855 PM PDT Tue Aug 10 2021 ...DRY AND BREEZY CONDITIONS THURSDAY... Breezy to gusty north winds coupled with low relative humidities will lead to fire weather concerns down the Okanogan Valley Thursday. WAZ684-111400- /O.CON.KOTX.FW.A.0007.210812T1500Z-210813T0300Z/ East Washington Okanogan/Methow Valleys (Zone 684)- 855 PM PDT Tue Aug 10 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN VALLEY... * Affected Area: Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684). * Winds: North 10 to 15 mph with gusts up to 40 mph. * Relative Humidities: 13 to 20 percent. * Impacts: Rapid fire spread with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
306 WWUS86 KOTX 111116 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 416 AM PDT Wed Aug 11 2021 ...DRY AND BREEZY CONDITIONS THURSDAY... Breezy to gusty north winds coupled with low relative humidities will lead to fire weather concerns down the Okanogan Valley Thursday. WAZ684-112315- /O.CON.KOTX.FW.A.0007.210812T1500Z-210813T0300Z/ East Washington Okanogan/Methow Valleys (Zone 684)- 416 AM PDT Wed Aug 11 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN VALLEY... * Affected Area: Fire Weather Zone 684 East Washington Okanogan Valley. * Winds: North 10 to 20 mph with gusts up to 30 mph. Local gusts up to 40 mph. The strongest winds will occur early Thursday morning. * Relative Humidities: 10 to 18 percent. * Impacts: Rapid fire spread with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
485 WWUS86 KOTX 112044 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 144 PM PDT Wed Aug 11 2021 ...DRY AND BREEZY CONDITIONS THURSDAY... Breezy to gusty north winds coupled with low relative humidities will lead to fire weather concerns down the Okanogan Valley Thursday. WAZ684-121300- /O.UPG.KOTX.FW.A.0007.210812T1500Z-210813T0300Z/ /O.NEW.KOTX.FW.W.0012.210812T1500Z-210813T0300Z/ East Washington Okanogan/Methow Valleys (Zone 684)- 144 PM PDT Wed Aug 11 2021 ...RED FLAG WARNING IN EFFECT FROM 8 AM TO 8 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN VALLEY... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 8 AM to 8 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 684 East Washington Okanogan Valley. * Winds: North 10 to 20 mph with gusts up to 30 mph. Local gusts up to 40 mph. The strongest winds will occur early Thursday morning. * Relative Humidities: 10 to 17 percent. * Impacts: Rapid fire spread with any new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this fire weather watch went out at Aug 10, 10:26 AM PDT, 2 hours 40 minutes earlier.
Area forecast discussion, Aug 10, 10:26 AM PDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1026 AM PDT Tue Aug 10 2021
.SYNOPSIS...
High pressure will build back over the region with drier and
warmer weather early this week. Locally breezy north winds are
possible by mid week which may increase the haze and smoke from
area fires. The main story will be the extreme heat that returns
by Thursday and lasts through the weekend.
&&
.DISCUSSION...
...A return to excessive heat is expected from Wednesday through
Saturday...
Today through Wednesday night...The low pressure trough which
delivered slightly cooler or near normal temperatures yesterday
will quickly move eastward over the next couple days. This will be
replaced by yet another unusually strong upper level ridge
accompanied and unseasonably hot temperatures. Today will likely
be the coolest of the next 5 days as the ridge is just beginning
to amplify offshore. 850 mb temperatures will warm around 3-5C
today compared to yesterday which equates to around 6 to 9 degrees
warming near the ground with highs in the upper 80s to mid 90s
for most valley locations. This heating will also be accompanied
by subtle drying and plenty of sunshine through relatively thin
high clouds. This combination should bring a little more life to
the regional fires, but not to the point there will be widespread
thick smoke. Not yet anyways. Wednesday is when the heat will
really get going as 850 mb temperatures surge another 4-5c which
should push surface temperatures into the mid 90s to lower 100s
once again. This is the fifth time this summer with excessive heat
in the forecast. This will really being to dry things out and re-
energize the local fires and others in the west including those
over British Columbia. Given the expectations of N-NW winds aloft
we suspect this should definitely begin to increase the amount of
smoke over the region, but we don’t think to the point that it
will temper the daytime heating. As a result we have decided to
expand the previous excessive heat watch to encompass Wednesday as
well. This notion is bolstered by mild lows Wednesday night in
the mid 60s to mid 70s for much of the Inland NW. fx
Thursday through Monday: Strong upper ridge over the region
Thursday and Friday will result in continued hot temperatures. A
weak mid level wave tracking down the Continental Divide will
enhance the northerly pressure gradient Thursday morning which
will halt the warming for a day with highs in the 90s to near 100
for most locations. The north winds will channel down the Okanogan
Valley and MOS guidance suggests near critical wind/rh thresholds
being met in the late morning and something we will continue to
monitor. Temperatures warm further on Friday with upper 90s and
triple digits for most areas. The northerly winds may bring in
increased smoke into the region from British Columbia as those
fires become increasingly active in the coming days. The hot and
dry conditions will also allow for increased smoke production from
local fires.
Changes begin over the weekend into early next week as an upper
trough in the Gulf of Alaska pushes the ridge east. A mid level
wave off the Oregon coast gets picked up by the trough and passes
through bringing increased forcing, mid level instability for a
thunderstorm threat. Location and timing of the thunderstorms
carries low confidence and thus the forecast remains dry for most
areas but this will continue to be monitored. South to southwest
flow on Friday and Saturday could bring increased smoke and haze
into the area from Oregon and California. Then on Sunday as the
upper trough swings into British Columbia it will send a dry cold
front over the region for breezy conditions. Breezy winds may
linger into Monday, with highs dropping down into the 80s to low
90s.
Given the cooling trend that begins on Sunday we will be
shortening the Excessive Heat Watch to end on Saturday. JW
&&
.AVIATION...
18Z TAFS: VFR conditions to continue for the next 24 hours with
the exception of visibility and ceiling impacts close to wildfires
due to smoke. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 88 64 96 65 95 65 / 0 0 0 0 0 0
Coeur d'Alene 86 62 94 63 94 62 / 0 0 0 0 0 0
Pullman 85 58 93 59 95 59 / 0 0 0 0 0 0
Lewiston 93 69 100 71 104 70 / 0 0 0 0 0 0
Colville 89 55 97 57 95 54 / 0 0 0 0 0 0
Sandpoint 86 58 93 59 89 57 / 0 0 0 0 0 0
Kellogg 84 63 92 64 92 65 / 0 0 0 0 0 0
Moses Lake 92 63 99 68 100 66 / 0 0 0 0 0 0
Wenatchee 92 70 99 74 100 75 / 0 0 0 0 0 0
Omak 93 68 99 70 101 68 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Excessive Heat Watch from Wednesday afternoon through Saturday
evening for Coeur d'Alene Area-Idaho Palouse-Lewis and
Southern Nez Perce Counties-Lewiston Area.
WA...Excessive Heat Watch from Wednesday afternoon through Saturday
evening for East Slopes Northern Cascades-Lower Garfield
and Asotin Counties-Moses Lake Area-Northeast Blue
Mountains-Northeast Mountains-Okanogan Highlands-Okanogan
Valley-Spokane Area-Upper Columbia Basin-Washington Palouse-
Waterville Plateau-Wenatchee Area.
&&Hazardous weather outlook, Aug 10, 5:14 AM PDT, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 514 AM PDT Tue Aug 10 2021 IDZ001>004-026-027-WAZ031>038-041>044-111215- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 514 AM PDT Tue Aug 10 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Temperatures will become unseasonably hot by Wednesday and continue through Saturday. The persistence of the hot and dry weather will bring a return to elevated fire danger across the region. Temperatures will likely begin to moderate by Sunday.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:50 PM PDT | Excessive Heat Warning | OTX | Adams, Asotin, Chelan, Douglas, Ferry, Garfield and 7 more | 5 days |
Nearby
Fire Weather Watches in Washington, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.